Hail, Woods
- When
- August 24, 7:25 AM CST
- Where
- Woods County, Freedom
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.767, -99.117
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 24, 1:05 AM CST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 205 AM CDT FRI AUG 24 2001 THE FRONT THAT HAS BEEN ACROSS NORTHERN OK AND SOUTHERN KS WILL BE THERE AGAIN TODAY PROVIDING THE SURFACE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. LITTLE CHANGE IS EXPECTED IN THE UPPER TROUGH PATTERN OVER THE CENTRAL AND SOUTHERN PLAINS UNTIL SATURDAY AFTERNOON. THE LOW OVER NE SHOULD MOVE INTO THE UPPER MIDWEST ALLOWING A MORE NORTHWEST FLOW PATTERN INTO OK AND HELPING DRIVE THE FRONT TOWARD THE RED RIVER BY SATURDAY EVENING. THIS WILL SHIFT THE FOCUS OF SHOWER/STORM DEVELOPMENT TO SOUTHERN OK SATURDAY AND SATURDAY NIGHT. THE MEAGER SURFACE HIGH IS EXPECTED TO MOVE INTO NORTHERN AND CENTRAL OK SUNDAY WITH A SLIGHT DECREASE IN TEMPERATURES ACROSS THE NORTH AND CENTRAL SUNDAY. FCSTID = 9 OKC 96 70 93 70 / 30 30 30 20 HBR 99 71 96 68 / 20 30 30 20 SPS 100 73 99 71 / 20 20 20 30 GAG 94 65 91 65 / 20 30 20 20 PNC 93 70 90 68 / 30 30 30 20 DUA 96 73 95 72 / 20 20 30 30 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-241430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT FRI AUG 24 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL AND WESTERN OKLAHOMA... AND A PORTION OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE ROUGHLY FROM SEYMOUR... TO WICHITA FALLS... TO PURCELL... TO SEMINOLE. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. HEAVY RAINFALL WILL ALSO BE POSSIBLE... ESPECIALLY LATER THIS EVENING AND OVERNIGHT. A MID AND UPPER LEVEL STORM SYSTEM CENTERED NEAR THE KANSAS-NEBRASKA BORDER EARLY THIS MORNING WILL MOVE SLOWLY EASTWARD THROUGH TODAY AND TONIGHT. BY THIS AFTERNOON... A WEAK SURFACE FRONT WILL BE NEARLY STATIONARY ALONG THE KANSAS-OKLAHOMA BORDER... AND OTHER RESIDUAL OUTFLOW BOUNDARIES FROM MORNING THUNDERSTORMS ARE LIKELY TO PERSIST SOUTH OF THE FRONT ACROSS WESTERN AND NORTHERN OKLAHOMA. CONSIDERABLE SUNSHINE TODAY ALONG AND SOUTH OF THE BOUNDARY WILL AID THE DEVELOPMENT OF MODERATE TO STRONG INSTABILITY BY MID TO LATE AFTERNOON ACROSS THE SLIGHT RISK AREA. IN ADDITION... A BAND OF STRONGER MID LEVEL WINDS WILL EXIST OVER NORTHERN OKLAHOMA WHICH WILL ACT TO INCREASE VERTICAL WIND SHEAR ACROSS THE REGION. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT AND RESIDUAL OUTFLOW BOUNDARIES THIS AFTERNOON AND EVENING. SOME OF THE STORMS ARE EXPECTED TO BECOME SEVERE WITH A THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. AS THE LOW LEVEL JET INCREASES THIS EVENING AND OVERNIGHT... STORMS MAY CONTINUE TO DEVELOP WITH AN INCREASING THREAT FOR HEAVY RAINFALL. EMERGENCY MANAGERS AND SPOTTER GROUPS IN THE SLIGHT RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON... AND CONTINUING AT LEAST THROUGH LATE EVENING. MILLER
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2001Every state in 2001This day in weather historyWarnings in Oklahoma, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260244, 5260245.